[Skip to Content]
[Skip to Content Landing]
Article
November 1972

Atrioventricular Block Due to Accidental Digoxin Ingestion Treated With Atropine

Author Affiliations

Manchester, Conn
From the Department of Cardiology, Manchester Memorial Hospital, Manchester, Conn.

Am J Dis Child. 1972;124(5):754-756. doi:10.1001/archpedi.1972.02110170132023
Abstract

Acute accidental digoxin ingestion in two children was associated with cardiac conduction abnormalities including atrioventricular (AV) block, AV dissociation, and sinoatrial block. Normal sinus rhythm or tachycardia was restored with atropine sulfate, thus implicating the vagal effects of the cardiac glycoside as the cause of the conduction disturbances.

Elevated blood serum digoxin levels were correlated with the conduction abnormalities in these patients. Serial serum digoxin levels are suggested as an aid in the management of these problems.

×